Thank you for your query at DoctorSpring.com.
Antibiotics may be a reason for your recent bradycardia. Which antibiotic were you on?
Significant weight loss and exercise can result in bradycardia due to increased vagal tone and decreased need for cardiac output. Have you been exercising recently?
Are you on any other drugs causing bradycardia for blood pressure etc
Dr Vivek Mahajan
Patient replied :
I don't have the exact name for the medication. I'm not on any other meds. I don't work out but my new job does require a lot of walking and going up and down stairs. I had my heart rate checked tonight and it went all the way down to 46 bpm at one time. I didn't get dizzy but I was laying down. I had a stress test done two years ago and everything was fine. I've also had ultrasound of my heart and it was fine also. I just am afraid that this pain that comes and goes is heart related.
I am sorry for the exceptional delay in the reply.
So your decreasing HR can be due to the antibiotics. Kindly confirm the name of the antibiotic.
However the more probable cause for such reduction is the recent loss in weight and decreased need for cardiac output.
Since there has been on and off left sided chest pain, i suggest you to take an ECG, since the stress test was done 2 years back.
Also in your initial query you mentioned that while you're working it goes up to 100, what kind of work is inducing that? Climbing stairs? Or just while you're at work?
When the HR normally goes below 50, there will be symptoms such as light headedness, dizziness, feeling of nausea, e.t.c In absence of such symptoms the cause seems to be benign. However the best way to go about it is to get an ECG done, and meanwhile also get your blood pressure checked. And get back to me. Based on that i can guide you further,
Dr. Vivek Mahajan